Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

August 1, 2021LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 1, 2021, 2:33 PM CDT for LeFlore County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 2:33 PM CDT (19:33 UTC)
Expired
Aug 1, 2021, 3:15 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1492 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

158 
WWUS84 KTSA 011933
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
233 PM CDT Sun Aug 1 2021
 
OKZ076-012015-
Le Flore OK-
233 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 315 PM CDT...

At 233 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Heavener Runestone State Park to
5 miles south of Muse to 12 miles west of Octavia. Movement was east
at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Heavener...                       Octavia...
Heavener Runestone State Park...  Muse...
Big Cedar...                      Hodgen...
Honobia...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3454 9494 3461 9489 3493 9464 3493 9445
      3451 9446 3451 9494
TIME...MOT...LOC 1933Z 281DEG 19KT 3488 9453 3459 9477 3448 9491 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:12 PM CDT, 21 minutes earlier.

Area forecast discussion, Aug 1, 2:12 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
212 PM CDT Sun Aug 1 2021

.DISCUSSION...
Scattered thunderstorms are were ongoing this afternoon across
southeast Oklahoma into west central Arkansas along a frontal
boundary draped across the area. Daytime heating and rich low
level moisture have lead to high instability ahead of the front in
this region. This could aid in a few strong to severe storms this
afternoon with damaging wind gusts and some small hail the primary
threats. High moisture content with precipitable water values
approaching and exceeding 2 inches in some places along with
relatively slow storm motions will lead to locally heavy rainfall
and some localized flash flooding potential of small streams and
low lying areas. Showers and storms will continue to push slowly
south and east into the evening hours. A secondary weak shortwave
will dive across the area late tonight into tomorrow which could
spark some more showers and storms early tomorrow morning and into
the afternoon across southeast Oklahoma and western Arkansas.

Behind the front...cooler and drier air has begun to funnel into
northeastern Oklahoma and will continue to push south tonight and
tomorrow, making for a few pleasant days for the first half of the
work week. Lows Tuesday and Wednesday morning will be well below
normal with some places possibly dipping down into the upper 50s,
especially across northeast Oklahoma and northwest Arkansas. Highs
will mainly stay in the 80s through Wednesday with low humidity
throughout. Persistent northwesterly flow aloft through much of
the week will keep temperature below normal for the first week of
August and the drier air in place through much of the week. A
couple of weak waves will dive south across the area through the
middle of the week, and an afternoon storm or two will be
possible, but overall the coverage is expected to be minimal. Mid
level heights begin to rise as we head into next weekend as the
western ridge begins to nose back into the area bringing a return
to more seasonal temperatures. The forecast period looks mostly
dry at this point with the next chance for rain possibly returning
next Sunday with better chances possibly outside of this forecast
package early next week as a trough swings across the Central and
Southern Plains.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  87  64  87 /   0   0   0   0
FSM   71  88  69  87 /  20  10   0  10
MLC   68  86  65  87 /  40  20   0   0
BVO   61  85  59  85 /   0   0   0   0
FYV   62  83  59  82 /  10   0   0  10
BYV   65  83  61  82 /   0  10   0  10
MKO   67  85  64  85 /  10  10   0   0
MIO   63  83  61  84 /   0   0   0   0
F10   66  86  63  86 /  10  10   0   0
HHW   71  85  68  87 /  60  40   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....04
Hazardous weather outlook, Aug 1, 12:30 PM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1230 PM CDT Sun Aug 1 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-020945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1230 PM CDT Sun Aug 1 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...This afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast Oklahoma and west central Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Far southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

Scattered showers and thunderstorms will continue across portions of
southeast Oklahoma and west-central Arkansas. A few of these storms
could be marginally severe, with strong winds and locally heavy
rainfall.  In addition, dangerous heat indices around 105 degrees
will continue across far southeast Oklahoma before storms move
through the area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY through FRIDAY...No Hazards.
SATURDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
A few lingering thunderstorms will be possible across southeast
Oklahoma early Monday. Otherwise, cooler and drier weather is
expected through mid-week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 1, 12:51 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1251 PM CDT Sun Aug 1 2021

OKZ049-073-011815-
Pittsburg OK-Pushmataha OK-
1251 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUSHMATAHA AND SOUTH
CENTRAL PITTSBURG COUNTIES UNTIL 115 PM CDT...

At 1251 PM CDT, strong thunderstorms were located along a line
extending from 11 miles southeast of Blanco to 6 miles northwest of
Moyers. Movement was east at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Antlers...                        Clayton...
Stanley...                        Moyers...
Kosoma...                         Kellond...
Dunbar...                         Eubanks...
Sardis...                         Finley...

LAT...LON 3428 9578 3450 9578 3451 9567 3459 9567
      3460 9577 3473 9568 3469 9551 3468 9551
      3468 9547 3465 9532 3419 9553
TIME...MOT...LOC 1751Z 279DEG 15KT 3467 9560 3438 9574
Special weather statement, Aug 1, 1:52 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
152 PM CDT Sun Aug 1 2021

OKZ076-011915-
Le Flore OK-
152 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LE FLORE COUNTY UNTIL 215
PM CDT...

At 152 PM CDT, a strong thunderstorm was located 3 miles southeast of
Fanshawe, moving east at 20 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Wister...                         Fanshawe...
Lake Wister State Park...         Summerfield...

LAT...LON 3485 9496 3498 9490 3498 9466 3479 9473
TIME...MOT...LOC 1852Z 284DEG 16KT 3491 9486
Special weather statement, Aug 1, 1:54 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
154 PM CDT Sun Aug 1 2021

OKZ049-011930-
Pushmataha OK-
154 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 230 PM CDT...

At 154 PM CDT, a strong thunderstorm was located 3 miles east of
Cloudy, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Cloudy...                         Corinne...
Sobol...

LAT...LON 3416 9534 3441 9530 3442 9505 3425 9505
      3424 9515 3416 9515
TIME...MOT...LOC 1854Z 273DEG 18KT 3432 9522
Special weather statement, Aug 1, 2:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
233 PM CDT Sun Aug 1 2021

OKZ076-012015-
Le Flore OK-
233 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 315 PM CDT...

At 233 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Heavener Runestone State Park to
5 miles south of Muse to 12 miles west of Octavia. Movement was east
at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Heavener...                       Octavia...
Heavener Runestone State Park...  Muse...
Big Cedar...                      Hodgen...
Honobia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3454 9494 3461 9489 3493 9464 3493 9445
      3451 9446 3451 9494
TIME...MOT...LOC 1933Z 281DEG 19KT 3488 9453 3459 9477 3448 9491

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:13 PM CDTSpecial Weather StatementTSAOsage47 min
Jul 31, 10:00 PM CDTSpecial Weather StatementTSAOsage, Washington45 min
Aug 1, 12:23 AM CDTSpecial Weather StatementTSAPawnee52 min
Aug 1, 12:51 PM CDTSpecial Weather StatementTSAPushmataha24 min
Aug 1, 1:19 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha37 min
Aug 1, 1:52 PM CDTSpecial Weather StatementTSALeFlore23 min
Aug 1, 1:54 PM CDTSpecial Weather StatementTSAPushmataha36 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.